Arkansas, 2006

Damaging Winds in Arkansas, July 29, 2006

July 29, 2006 · NWS LZK · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 1:51 PM CST, 59 minutes earlier.

Area forecast discussion, Jul 29, 1:51 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT SAT JUL 29 2006

.DISCUSSION...
ISOLATED ECHOES OVER THE EXTREME NORTHERN SECTIONS SHOULD BE
DISSIPATING SOON BY THE TIME THIS FORECAST BECOMES EFFECTIVE.
UPPER RIDGE REESTABLISHES ITSELF RATHER QUICKLY OVER THE SOUTHERN
PART OF THE COUNTRY. ONE SHORT WAVE ATTEMPTS TO BREAK IT DOWN
DURING THE MIDDLE OF NEXT WEEK...BUT IT BARELY MANAGES TO NUDGE A
WEAK SURFACE FRONT CLOSE TO THE NORTHERN BORDER OF OUR COUNTY
WARNING AREA. BASICALLY THE ENTIRE PERIOD WAS LEFT AS A DRY
FORECAST. WITHOUT A FRONTAL PASSAGE...TEMPERATURES WILL REACH
ABOVE NORMAL LEVELS WITHOUT TROUBLE. THIS PROMPTED THE ISSUANCE OF
HEAT ADVISORIES FOR SUNDAY AND MONDA FROM MORNING UNTIL LATE
AFTERNOON FOR THE SOUTHERN TWO THIRDS OF THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  76  98  75  97 /  10  10  10  10
HARRISON AR       75  96  74  96 /  10  10  10  10
HOT SPRINGS AR    77  99  76  97 /  10  10  10  10
PINE BLUFF AR     77  98  76  97 /  10  10  10  10
MOUNTAIN HOME AR  73  98  74  96 /  10  10  10  10
MONTICELLO AR     77 101  78 100 /  10  10  10  10
SEARCY AR         74  97  75  97 /  10  10  10  10
MOUNT IDA AR      77  98  77  97 /  10  10  10  10
RUSSELLVILLE AR   74  97  76  96 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ052-ARZ053-ARZ054-
ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-
ARZ068-ARZ069.

HEAT ADVISORY FROM 10 AM SUNDAY TO 8 PM SUNDAY FOR ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

HEAT ADVISORY FROM 10 AM MONDAY TO 8 PM MONDAY FOR ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

&&

SHORT AND LONG TERM...32
Hazardous weather outlook, Jul 29, 4:00 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 29 2006

ARZ052>057-062>069-301000-
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-OUACHITA-PIKE-
500 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE MID SOUTH WITH A
RETURN TO HOT AND DRY CONDITIONS ALONG WITH ELEVATED HUMIDITY
LEVELS. THE COMBINATION OF HIGH HUMIDITY AND HOT WEATHER WILL YIELD
HIGH HEAT INDICES THIS AFTERNOON ACROSS SOUTHERN ARKANSAS. HEAT
INDICES WILL TOP OUT NEAR 105 DEGREES THIS AFTERNOON. AS SUCH...A
HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON ACROSS THE SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AREA OF HIGH PRESSURE WILL BE LOCKED IN FOR A GOOD PART OF THE
UPCOMING WEEK. LITTLE IF ANY PRECIPITATION OTHER THAN AN ISOLATED
AFTERNOON THUNDERSTORM IS EXPECTED. HEAT INDICES WILL TOP OUT IN
EXCESS OF 105 DEGREES SUNDAY AFTERNOON. THE HEAT ADVISORY WILL
CONTINUE THROUGH EARLY SUNDAY EVENING. THERE IS A GOOD POSSIBILITY
THAT ADDITIONAL HEAT ADVISORIES WILL BE NEEDED LATER IN THE WEEK AS
THE UPPER LEVEL HIGH WILL HAVE THE AREA FIRMLY IN ITS GRASP.

.SPOTTER INFORMATION STATEMENT...

SPOTTED ACTIVATION IS NOT EXPECTED.

ARZ003>007-012>016-021>025-030>034-037>047-301000-
BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOT AND DRY WEATHER WILL RETURN TO THE REGION AS AN UPPER LEVEL HIGH
BUILDS OVER THE MID SOUTH. ALONG WITH HOT TEMPERATURES...HUMIDITY
LEVELS WILL BE ELEVATED. AFTERNOON HEAT INDICES WILL APPROACH 100
DEGREES THIS AFTERNOON OVER THE MAJORITY OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AREA OF HIGH PRESSURE WILL BE LOCKED IN FOR A GOOD PART OF THE
UPCOMING WEEK. LITTLE IF ANY PRECIPITATION OTHER THAN AN ISOLATED
AFTERNOON THUNDERSTORM IS EXPECTED. HEAT INDICES WILL TOP OUT IN
EXCESS OF 105 DEGREES SUNDAY AFTERNOON OVER MOST OF CENTRAL AND
SOUTHERN ARKANSAS AND THE HEAT ADVISORY WILL BE EXPANDED NORTHWARD.
THE HEAT ADVISORY WILL BE ROUGHLY SOUTH OF A PARIS TO DANVILLE TO
CONWAY TO SEARCY TO AUGUSTA LINE.

EVEN IN AREAS WHERE THE HEAT ADVISORY IS NOT IN EFFECT...AFTERNOON
HEAT INDICES WILL APPROACH 100 DEGREES. THERE IS A GOOD POSSIBILITY
THAT ADDITIONAL HEAT ADVISORIES WILL BE NEEDED LATER IN THE WEEK AS
THE UPPER LEVEL HIGH WILL HAVE THE AREA FIRMLY IN ITS GRASP.

.SPOTTER INFORMATION STATEMENT...

SPOTTED ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38/56

The radar

The Little Rock radar (KLZK), 114 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Independence

When
July 29, 2:50 PM CST
Where
Independence County, Oil Trough
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
35.633, -91.467

Thunderstorm Wind, Independence

When
July 29, 2:50 PM CST
Where
Independence County, 2 mi SE of Oil Trough
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.617, -91.433

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524476, 5524477.